MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PNEUMOTHORAX SET; CATHETER AND TIP SUCTION

ARROW INTERNATIONAL LLC ARROW PNEUMOTHORAX SET; CATHETER AND TIP SUCTION
Model Number IPN924881
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Dyspnea (1816); Low Oxygen Saturation (2477)
Date of Event 03/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the patient was fitted with a heimlich valve.On (b)(6) 2024, while the patient was hospitalized, her heimlich valve became detached.She then reattached it incorrectly on her own (without telling the hospital staff about it).During this incident, the patient showed signs of tension pneumothorax (dyspnea, decreased oxygen saturation).When the hospital staff noticed this, they called the duty doctor, who then refitted the hemlich valve correctly.The patient's condition subsequently improved." additional information received states "saturation after the disconnection was 88%, after the intervention the saturation increased back to 95%.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) the customer returned one pneumothorax set for analysis.Signs of use were observed.Upon receipt, the heimlich valve was properly assembly to the connection tubing.Visual analysis revealed a kink in the tubing assembly.No defects or abnormalities were observed on the catheter, stopcock, or heimlich valve.The printed arrows on the heimlich valve were present and clear.The returned heimlich valve was functionally tested.A lab inventory stopcock was used to connect the extension tubing to a lab inventory syringe filled with water.The assembly was able to be successfully flushed.Then, a negative pressure was pulled on the assembly.When released, the syringe plunger returned to its original position, indicating that no air was allowed to pass back through the assembly.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, " warning: heimlich valve must be assembled properly to minimize the risk of tension pneumothorax.Refer to flow direction arrow on valve." the customer complaint of incorrect assembly of the heimlich valve was able to be confirmed through investigation of the returned sample.Visual analysis revealed no defects or abnormalities to the heimlich valve, and the valve passed relevant functional testing.A device history record review was performed, and no relevant findings were identified.Based on the customer report and sample received, unintentional use error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW PNEUMOTHORAX SET
Common Device Name
CATHETER AND TIP SUCTION
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22096648
Report Number9680794-2025-00450
Device Sequence Number20838774
Product Code JOL
UDI-Device Identifier00801902097897
UDI-Public(01)00801902097897(11)230906(17)260831(10)14F23J0015(21)
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K883905
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberIPN924881
Device Catalogue NumberAI-01500-E
Device Lot Number14F23J0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexFemale